The Pfizer coronavirus vaccine has been linked to an increased chance of developing thrombotic thrombocytopenic purpura (TTP), a rare blood disorder, Israeli researchers said Monday.
TTP is an autoimmune disease that causes blood clots to form in various organs of the body. According to the National Institutes of Health, these clots can limit or block the flow of oxygen-rich blood to key organs like the brain, kidneys and heart, resulting in serious health problems.
Researchers from the Institute of Hematology at Shamir Medical Center said they were alerted to the problem after seeing a sudden increase in TTP in the country – four cases detected in one month compared to two or three cases per year.
The medical team said they found a “chronological connection” between the vaccination of the patient and the onset of symptoms of the disease. They stressed that these are both new patients and patients whose disease flared up after a long period of remission.
Read more: Jerusalem Post